MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH T-PAL TRIAL SPACER 10MM X 28MM 10MM HEIGHT; TEMPLATE

OBERDORF SYNTHES PRODUKTIONS GMBH T-PAL TRIAL SPACER 10MM X 28MM 10MM HEIGHT; TEMPLATE
Catalog Number 03.812.310
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is not available for reporting.It is unknown when device malfunctioned.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that during an unknown spine surgery performed on (b)(6) 2018, it was detected that t-pal trial spacer does not fit in the instrument for trial.It was then discovered that t-pal trial spacer was broken.It is unknown when and where the device broke.No contact with patient and no patient harm reported.This report is for one (1) t-pal trial spacer 10mm x 28mm 10mm height.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Date device returned to manufacturer a device history record (dhr) review was conducted: part: 03.812.310 lot: 8019175 manufacturing site: (b)(4) release to warehouse date: 06.Nov.2012 the device history record shows this lot of (b)(4) was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Only top level of the device history record reviewed as sub-components are not lot tracked.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.A product investigation was conducted.Visual inspection: upon inspection it was confirmed that the ball on the proximal end of the spacer was broken off, and the broken part was not returned.The received condition does agree with the complaint description.There is no clear indication that the complaint condition occurred due to misuse.Dimensional inspection: considering the complaint condition, and post-market damage, a dimensional inspection would not add value to the investigation and is not applicable document/specification review: relevant drawing was reviewed and no product design issues or discrepancies were observed.Material review or hardness review: only the top level of the device history record was reviewed as the sub-components are not lot tracked, therefore a material/hardness review could not be performed.This complaint is confirmed.Investigation conclusion: although a definitive root cause could not be determined, during the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.During t-pal procedures, the trial spacer shaft is installed into the applicator handle until the release button clicks into place.The implant can then be advanced into the intervertebral disc space with light hammering using the available slotted mallet (pdl102).Once in position the applicator knob is rotated counterclockwise until it stops at the security ring, allowing the implant to pivot and can be advanced into the final position with light controlled hammering.It is possible that during hammering, the proximal portion of the trial spacer was exposed to unintended forces, which contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Lot number provided, update: the lot number 8019175 for (t-pal) transforaminal posterior atraumatic lumbar trial spacer was initially unknown, it was identified during the ir inspection.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T-PAL TRIAL SPACER 10MM X 28MM 10MM HEIGHT
Common Device Name
TEMPLATE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7903249
Report Number8030965-2018-56591
Device Sequence Number13494980
Product Code HWT
UDI-Device Identifier07611819420601
UDI-Public(01)07611819420601
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.812.310
Device Lot Number8019175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2018
Initial Date Received by Manufacturer 08/31/2018
Supplement Date Received by Manufacturer10/23/2018
10/23/2018
Initial Report FDA Received Date09/24/2018
Supplement Report FDA Received Date10/26/2018
10/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1